WESTON, W.Va. (AP) — Officials say an adverse reaction to a prescription drug sent five West Virginia high school students to the hospital.

Lewis County High School Central Office Administrator Chris Derico told news outlets that officials think one student brought in the medication on Monday and shared it with others.

Derico says teachers noticed unusual behavior from one student, who was sent to the nurse’s office for evaluation. Shortly afterward, four other students went to the office with similar symptoms.

Officials couldn’t confirm what medication the students took, but say they are expected to fully recover.

Derico says an investigation is ongoing.

Copyright 2019 The Associated Press. All rights reserved. This material may not be published, broadcast, rewritten or redistributed.

Welcome to the discussion.

Keep it Clean. Please avoid obscene, vulgar, lewd, racist or sexually-oriented language.
PLEASE TURN OFF YOUR CAPS LOCK.
Don't Threaten. Threats of harming another person will not be tolerated.
Be Truthful. Don't knowingly lie about anyone or anything.
Be Nice. No racism, sexism or any sort of -ism that is degrading to another person.
Be Proactive. Use the 'Report' link on each comment to let us know of abusive posts.
Share with Us. We'd love to hear eyewitness accounts, the history behind an article.